MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG ANCHOR PLATE,STANDARD,STRAIGHT,LONG; IMPLANT

STRYKER LEIBINGER FREIBURG ANCHOR PLATE,STANDARD,STRAIGHT,LONG; IMPLANT
Model Number 55-06161
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that it was discovered during a second surgery, the plate was broken.Plate was removed and replaced.No other information is known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The investigation results show that the postoperative implant fracture occurred through the welding seam, so the reported event could be confirmed.The (measurable) dimensions of the returned implant are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 4.The macroscopic and microscopic investigation show that the implant was bent and re-bent during the adaptation to the anatomy of the patient in the area where the plate meets the bar.This caused a massive local strain hardening / embrittlement of the material and resulted finally in the fracture of the device in forced rupture mode.That is confirmed by the deterioration of the anodization layer, the changes of the surface¿s structure and the secondary cracks in the area of the breakage.Further x-rays were requested, but it was not possible to provide them by the customer.The implant was implanted for 9 days and the implant was bent by hand.The result of the visual evaluation and the inspection show that high bending forces were applied to the welding seam where the plate meets the bar during the adaptation to the patient.Due to the weakened area, most likely the implant could not withstand the forces acted postoperative on the implant.As stated in the related ifu, the implant must not be bend over the welding seam where the plate meets the bar.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.

Brand Name
ANCHOR PLATE,STANDARD,STRAIGHT,LONG
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11807811
Report Number0008010177-2021-00029
Device Sequence Number3632859
Product Code DZE
UDI-Device Identifier04546540435675
UDI-Public04546540435675
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K041651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-06161
Device Catalogue Number55-06161
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;